Bias correction in conditional multivariate extremes

Mikael Escobar-Bach, Yuri Goegebeur, Armelle Guillou

Research output: Contribution to journalJournal articleResearchpeer-review

24 Downloads (Pure)


We consider bias-corrected estimation of the stable tail dependence function in the regression context. To this aim, we first estimate the bias of a smoothed estimator of the stable tail dependence function, and then we subtract it from the estimator. The weak convergence, as a stochastic process, of the resulting asymptotically unbiased estimator of the conditional stable tail dependence function, correctly normalized, is established under mild assumptions, the covariate argument being fixed. The finite sample behaviour of our asymptotically unbiased estimator is then illustrated on a simulation study and compared to two alternatives, which are not bias corrected. Finally, our methodology is applied to a dataset of air pollution measurements.

Original languageEnglish
JournalElectronic Journal of Statistics
Pages (from-to)1773-1795
Publication statusPublished - 2020


  • Bias correction
  • Conditional stable tail dependence function
  • Stochastic convergence


Dive into the research topics of 'Bias correction in conditional multivariate extremes'. Together they form a unique fingerprint.

Cite this